Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
151 Doctors are Online

Taking levothyroine for hypothyroidism. Calcium, vitamin D, prenatal vitamin, dhea and ginkoba, and b12 daily. Any interactions?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2007
Answered : 2760 Questions
Question
I am currently taking levothyroine 100mcg a day for hypothyroidism. Calcium, vitamin D, prenatal vitamin, dhea 25mg, ginkoba, and b12 daily. Should I be worried about any interactions? I am also having problems with forgetfulness, concentrating, and I often search for words. A MRI was done and it showed nothing.
Posted Sat, 12 Oct 2013 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Srikanth Reddy 1 hour later
Brief Answer:
Clarifications required

Detailed Answer:
Hello,

Thanks for using health care magic for posting your query.

I have gone through your question in detail and I can understand what you are going through.

However I would require a couple of more details to help you in answering your query in a better justified way.

1. What is your current status of thyroid hormones
2. How do you rate your mood over the last 2 weeks.
3. Have you seen problems with sleep apetite or having pleasure in earlier pleasurable activities?

Hope to hear from you at your earliest convenience.

Regards and wish you good health,



Dr. Srikanth Reddy MD

Neuro-Psychiatrist and Sexologist
Above answer was peer-reviewed by
 
Follow-up: Taking levothyroine for hypothyroidism. Calcium, vitamin D, prenatal vitamin, dhea and ginkoba, and b12 daily. Any interactions? 2 hours later
My shroud is 4.7. I have had problem sleeping close to a year. I have not enjoyed doing anything in many months
 
 
Answered by Dr. Srikanth Reddy 8 hours later
Brief Answer:
It could be a depression

Detailed Answer:
Hello,
Thanks for choosing health care magic for posting your query.
I have gone through your question in detail and I can understand what you are going through.
You have hypothyroidism but the same has been maintained well with thyroid supplementation. However even with normal thyroid levels, people with hypothyroidism are prone to develop depression. You symptoms of memory disturbance, difficulty to concentrate and not feeling well about anything suggest that you seem to be having a depression right now.
You need to be started on antidepressant such as fluoxetine or escitalopram along with weekly sessions of cognitive behavioural therapy.
This will lead to improvement in 4-6 weeks.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.
In future if you wish to contact me directly, you can use the below mentioned link:
bit.ly/dr-srikanth-reddy

Wish you good health,
Kind regards
Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor